Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Cold, running nose, laboured breathing, allergy related symptoms. Will inhalers provide relief?

My daughter is having cold for about 3 months..sometimes it subsides..and again running nose ,stuffy nose,fast breathing ,sounds while breathing,this happens now,,,we consult with docter...he gave inhaler(bude cort and levolin...)is it right way...for her to recover from cold if we continues to give for 2 months..her age is 2 years old and..docter is telling it is due to she will recover from cold completely..u please tell me the suggestion...what we have to take care for her...
Asked On : Tue, 4 Dec 2012
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Dear Concerned.,
Thanks for writing to us.,
The condition that you are describing is called "Acute Exacerbation" of Chronic Allergic Bronchitis.This condition of acute exacerbation /acute severe attack is due to sudden exposure to allergens such as House Dust Mite(most of the cases), Pollen Grains,Dust,.The exposure releases a cascade of bio-chemical reactions in the body releasing bronchoconstrictor chemicals from mast cells(histamine and like). the 02 years old child's bronchi are naturally small and when it constricts with filled up secretions the air passage gets narrowed leading to laboured breathing.The resultant sounds are medically refd to as Rhonchi and Rales.The Condition as "Acute Severe Asthma"(Childhood onset).
The best treatment is to find out the cause.Completely keep the house Dust Free.Nebulise with Broncho dilators and Steroids(Budecortil).Prophylactic Antibiotics.
As the child crosses into boyhood , the airpassages size will increase and the child will definitely overcome the problem as the Bronchoconstriction will not have marked effect and there will be no precipitation.
The inhalers are better than the Tablets./Syrups and Injections because they act locally and do not produce systemic side effects.
Wishing a speedy recovery.,
Best Regards.,
Dr Lt Cdr ASN Bhushan,
Answered: Tue, 4 Dec 2012
I find this answer helpful
General & Family Physician Dr. Muthukumar Kuppusamy's  Response
Thanks for posting your query.
Your daughter might be suffering from asthmatic problem and hence she has been prescribed with levolin and Budecort inhalers. Though these inhalers are safe to use in children, you HAVE NOT MENTIONED about the dose your daughter has been receiving as Budecort is a steroid preparation and the possible long term side effects could be decreased immunity.
Was she given any medication for deworming? As the worms in the intestine may cause Eosinophilia which might be reason for allergy in children. so if not been given in the recent past, she can be dewormed once (Antihelminthic tablet)
I believe your child would have received all the vaccinations as per the recommended immunisation schedule.
Your daughter should be weighing 4 times the birth weight, around 12kilograms as of now.
As for as she is gaining weight appropriately and playful, No need to worry as the children may get 4 - 6 episodes of respiratory infections in a calender year.
Take care
Dr.K.Muthukumar MD
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor